Google ad
End of ad
left arrow Google ads: down arrow
Independent expert answers
on psychiatry and psychology

Citalopram (Celexa, Seropram) - Doses

Abstract: How much Citalopram to take.

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

Citalopram (Celexa, Seropram) - Doses

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Question(s): 
Written by: Petros Skapinakis, MD, MPH, PhD, lecturer of Psychiatry in the University of Ioannina Medical School, Greece. Eva Gerasi, postgraduate student in the Department of Psychiatry, University Hospital of Ioannina, Greece.
First version: 22 Jul 2008.
Latest revision: 22 Jul 2008.

How should I take citalopram (Celexa, Seropram)? What happens if I miss a dose? What happens if I overdose?

Answer:

  • Take citalopram exactly as directed by your doctor. If you do not understand these instructions, ask your pharmacist, nurse, or doctor to explain them to you.
  • Take each dose with a full glass of water.
  • To ensure that you get the correct dose, measure the citalopram solution with a dose-measuring spoon or cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.
  • Citalopram may be taken with or without food.
  • Citalopram is usually taken once a day. Follow your doctor's instructions. Take the dose at the same time each day.
  • Do not stop taking citalopram without first talking to your doctor. It may take several weeks for you to start feeling better.
  • Store citalopram at room temperature away from moisture and heat.
  • If you miss a dose, take the missed dose as soon as you realize that you missed it. However, if it is almost time for the next regularly scheduled dose, skip the missed dose and take the next one as directed. Do not take a double dose of this medication unless otherwise directed by your doctor.
  • Symptoms of a citalopram overdose include nausea, vomiting, tremor, drowsiness, dizziness, sweating, and a fast heartbeat. If you overdose, seek emergency medical attention.
Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page